2 doctors weighed in:

What are the side effects of lippitor? Could there be negative side effects after taking it for many years? My combined colesterol is around 120 while taking 20mg of the drug. I am 70 years old

2 doctors weighed in
Dr. Stephen Sisselman
Internal Medicine

In brief: Statins

Lipitor (atorvastatin) is a HMG-Coenzyme A reductase inhibitor. There are 7 such drugs on the market in the US.
The 2 most common side effects, affecting about 3% or less of patients in muscle aches and liver enzyme elevations. The former can happen at any dose and the latter is more prevalent at higher dosages. Like Lipitor (atorvastatin), all statins are incredibly safe and tenor benefit far outweigh any adverse effects.

In brief: Statins

Lipitor (atorvastatin) is a HMG-Coenzyme A reductase inhibitor. There are 7 such drugs on the market in the US.
The 2 most common side effects, affecting about 3% or less of patients in muscle aches and liver enzyme elevations. The former can happen at any dose and the latter is more prevalent at higher dosages. Like Lipitor (atorvastatin), all statins are incredibly safe and tenor benefit far outweigh any adverse effects.
Dr. Stephen Sisselman
Dr. Stephen Sisselman
Thank
Dr. Gary Sterba
Internal Medicine - Rheumatology

In brief: Lipitor (atorvastatin)

Lipitor (atorvastatin) is an anti inflamatory medications , besides been a colestherol lowering drug .
One of the side effect is related to muscle ackes and inflamation , but is rare . As with all other medications , there are no side effects that people get always , the side effects occur in a small amount of people tak9ng the medication for a variety of reason. The body has a system tha eliminates all product including medications and after this process called metabolism , there is no further effect. If you have been taking Lipitor (atorvastatin) for many years and you don t have any complaints is veryunlikely that Lipitor (atorvastatin) has caused any side effect on you

In brief: Lipitor (atorvastatin)

Lipitor (atorvastatin) is an anti inflamatory medications , besides been a colestherol lowering drug .
One of the side effect is related to muscle ackes and inflamation , but is rare . As with all other medications , there are no side effects that people get always , the side effects occur in a small amount of people tak9ng the medication for a variety of reason. The body has a system tha eliminates all product including medications and after this process called metabolism , there is no further effect. If you have been taking Lipitor (atorvastatin) for many years and you don t have any complaints is veryunlikely that Lipitor (atorvastatin) has caused any side effect on you
Dr. Gary Sterba
Dr. Gary Sterba
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors